Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 105, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jun 14, 2008, 9:45 AM CDT for Jasper County, Missouri. It took effect at Jun 14, 2008, 7:32 PM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2008, 9:45 AM CDT (14:45 UTC)
- In effect from
- Jun 14, 2008, 7:32 PM CDT
- Expired
- Jun 16, 2008, 1:52 AM CDT
- In force
- 30 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Jasper County, MO
The river
Written for the forecast point Spring River near Waco (WCOM7).
- Action stage
- 15 ft
- Minor stage
- 19 ft
- Moderate stage
- 30 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07186000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 13, 2:52 PM CDT, 18 hours 53 minutes earlier.
Area forecast discussion, Jun 13, 2:52 PM CDT, 18 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
252 PM CDT FRI JUN 13 2008
.DISCUSSION...
STORMS CONTINUE TO TRAIN ALONG AND NORTH OF A STALLED OUTFLOW
BOUNDARY OVER SOUTHERN MISSOURI AND NORTHEAST OKLAHOMA THIS
AFTERNOON...AS THEY DEVELOP OVER NORTHEAST OKLAHOMA AND SOUTHEAST
KANSAS IN AN AREA OF MAXIMIZED LOW LEVEL CONVERGENCE. PRECIPITABLE
WATER VALUES OFF THE 12Z KSGF SOUNDING WERE AROUND ONE AND THREE
QUARTERS OF AN INCH...SO ALL STORMS HAVE BEEN HEAVY RAINFALL
PRODUCES. SO FAR THIS AFTERNOON...THE SPRINGFIELD ASOS HAS
RECORDED OVER THREE AND A HALF INCHES WITH MORE STORMS ON THE
WAY AS THERMAL BOUNDARY REMAINS PARKED NEAR THE ARKANSAS BORDER
AND THE AIRMASS SOUTH OF THE BOUNDARY CONTINUES TO DESTABILIZE
WITH AFTERNOON HEATING. BASED ON LATEST RADAR TRENDS...WILL BE
EXPANDING THE FLASH FLOOD WATCH INTO OUR SOUTHEAST
COUNTIES...ENDING THE WATCH OVER OUR EXTREME NORTHWEST COUNTIES
AND EXTENDING THE WATCH INTO THE EVENING OVER THE REST OF THE
AREA. IN ADDITION TO CONTINUES FLOOD THREAD WILL NEED TO MONITOR
STORMS OVER OUR SOUTHERN COUNTIES FOR SEVERE POTENTIAL...AS THIS
AREA HAS BECOME MODERATELY UNSTABLE WITH CAPES OVER 1000 J/KG
ALONG THE ARKANSAS BORDER.
WILL END PRECIPITATION WITH THE PASSAGE OF THE UPPER TROUGH AXIS
LATE TONIGHT...WITH DRIER CONDITIONS ON SATURDAY. COULD SEE A FEW
STORMS GET GOING NEAR THE ARKANSAS BORDER SATURDAY AFTERNOON WITH
REMNANT BOUNDARY HANGING UP OVER NORTHERN ARKANSAS. OTHERWISE
SURFACE HIGH BUILDING IN FROM THE NORTHWEST SHOULD PUT THE KABASH
ON AFTERNOON CONVECTION.
WE ARE SEEING AN INCREASE IN PRECIP COVERAGE ON THE NAM AND GFS
FOR SUNDAY EVENING INTO MONDAY AS ANOTHER FRONT DROPS SOUTH IN THE
NORTHWEST UPPER FLOW PATTERN SETTING UP IN RESPONSE TO BUILDING
HEIGHTS OVER THE SOUTHWEST U.S. BY TUESDAY A CANADIAN HIGH BRINGS
A COOLER AIRMASS INTO THE OZARKS WITH OVERNIGHT LOWS POSSIBLY
DIPPING INTO THE 50S THROUGH FRIDAY. WILL BE TRICKY TO TIME
POTENTIAL MCS ACTIVITY EACH NIGHT. THE GFS GENERATES STORM
COMPLEXES WEDNESDAY NIGHT AND THURSDAY NIGHT MAINLY OVER THE
PLAINS...WITH SOME QPF CLIPPING OUR WESTERN COUNTIES. WILL INCLUDE
SOME SLIGHT CHANCES FOR STORMS IN THE GRIDS OVER THESE AREAS AND
CONTINUE TO WATCH THE TRENDS BEFORE BUMPING UP PRECIP CHANCES.
TERRY
&&
.AVIATION...
FOR THE 18Z TAFS...TRAINING THUNDERSTORMS WILL CONTINUE TO IMPACT
THE SPRINGFIELD TERMINAL THROUGH MUCH OF THE AFTERNOON. IFR
VISIBILITIES ARE EXPECTED WITH THE HEAVIER SHOWERS THIS AFTERNOON AT
BOTH AIRFIELDS. THERE IS A POSSIBILITY THIS EVENING THAT SOUTHWEST
MISSOURI WILL CLEAR OUT AND PATCHY DENSE FOG COULD DEVELOP AT JOPLIN
AND SPRINGFIELD. WANTED TO GIVE A HEADS UP IN THE TAFS FOR THIS.
LATER SHIFTS WILL NEED TO FINE TUNE MORE AS THE EVENT GETS
CLOSER.
GCC
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR MOZ057-058-068>071-
078>083-088>098-101>106.
KS...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR KSZ101.
&&Hazardous weather outlook, Jun 13, 3:19 PM CDT, 18 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 319 PM CDT FRI JUN 13 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-142030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 319 PM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH HEAVY RAINFALL WILL IMPACT EXTREME SOUTHEAST KANSAS AND PARTS OF THE MISSOURI OZARKS THROUGH LATE AFTERNOON INTO EARLY EVENING. EXCESSIVE RAINFALL LEADING TO SIGNIFICANT FLASH FLOODING IS EXPECTED. OVER EXTREME SOUTHERN MISSOURI...THE ATMOSPHERE HAS BECOME UNSTABLE DUE TO AFTERNOON HEATING OF THE MOIST AIRMASS. A FEW STRONG TO SEVERE STORMS MAY DEVELOP ALONG AND SOUTH OF A LINE FROM PINEVILLE TO EMINENCE WITH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH POSSIBLE THROUGH SUNSET. AS THE FRONT MOVES INTO NORTHERN ARKANSAS...SKIES WILL CLEAR AND WINDS WILL BECOME LIGHT. WITH ABUNDANT MOISTURE ON THE GROUND...CONDITIONS WILL BECOME FAVORABLE FOR FOG DEVELOPMENT OVERNIGHT. FOG REDUCING VISIBILITIES TO LESS THAN A MILE CAN BE EXPECTED GENERALLY ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE BEGINNING LATE SUNDAY NIGHT THROUGH WEDNESDAY NIGHT. THE LATEST FORECAST ANALYSIS SUGGESTS THAT THE REGION WILL BE POSITIONED UNDER A WEATHER PATTERN THAT IS FAVORABLE FOR OVERNIGHT THUNDERSTORM COMPLEXES. THIS COULD LEAD TO ADDITIONAL FLOODING...ALONG WITH RESULTING IN ADDITIONAL SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER EXTREME SOUTHERN MISSOURI THROUGH 8 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:46 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Dent, Douglas, McDonald, Phelps and 2 more | 18 hr |
| Jun 13, 8:13 PM CDT | River Flood Warning | SGF | Stone | 38 hr |
| Jun 13, 10:35 PM CDT | Dense Fog Advisory | SGF | Barton, Benton, Camden, Cedar, Christian, Dade and 19 more | 9 hr |
| Jun 14, 8:48 AM CDT | Areal Flood Warning | SGF | Barton, Cedar, Dade, Dallas, Greene, Jasper and 9 more | 5 hr |
| Jun 14, 1:53 PM CDT | Areal Flood Warning | SGF | Barton, Christian, Greene, Jasper, Lawrence, Newton and 2 more | 20 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.